Phentermine is the most widely prescribed and frequently encountered diet pill on the market, however phentermine has the potential to become very addictive and should only be used on a short-term basis, along with exercise and a healthy eating plan. As phentermine can only be used for a limited amount of time, many of those prescribed it may find that they experience side effects following cessation of the medication. Trying to manage your weight without the help of phentermine while you are also experiencing withdrawal symptoms can make this a very difficult period for those who have recently stopped taking phentermine. Here, we explain why withdrawal occurs in the first place, what kinds of symptoms you may experience, ways to help you manage them whilst also working to maintain the weight you have lost with phentermine, so you can proactively avoid withdrawals with phentermine
Why Do Withdrawals Happen In The First Place?
Withdrawal symptoms occur when an individual stops taking a medication or recreational drug after having taken it for long enough to develop a mental or physical dependency. Phentermine is typically prescribed for no more than 12 weeks at a time, although it is highly possible to experience withdrawal symptoms after this period, since it is a very addictive medication.
The sustained use of many drugs causes adaptation within the body that tend to lessen the drug’s original effects over time, known as drug tolerance. Many phentermine users experience a reduction in effectiveness of the medication over time, which indicates that tolerance is occurring within the body. It is important to always follow the instructions of your doctor, so if you find that your phentermine prescription does not produce the same effects, you should not increase your dosage in an attempt to manage your increase in tolerance. Doing this will only lead to a greater dependency and therefore a greater chance of withdrawal symptoms once your prescription ends. This adaptation and tolerance to phentermine is the core reason for withdrawal symptoms, as strong medication can be highly reactive and addictive to the body.
What Are The Symptoms Of A Phentermine Withdrawal?
Most people use phentermine for a limited period, ideally until they have established a healthy routine that includes a balanced diet and regular exercise. However, if phentermine is misused or abused it can become habit forming, resulting in a greater chance of several withdrawal symptoms. These are some of the most common:
Phentermine acts as a stimulant on the central nervous system, which causes your blood pressure to rise and energy increases. Once the medication has been discontinued and the drug is no longer stimulating your body in this way, it is possible that you will experience feelings of weariness and fatigue. The best solution for this is to ensure that you are getting proper sleep, diet, and exercise, and the tiredness should diminish within a few days.
Weight regain is common after quitting phentermine, which may be due to an increased appetite and lack of exercise from withdrawal symptoms, like fatigue. However, it is important to stress that phentermine is used as an aid for weight loss in obese patients and that relying on this medication to make you lose weight will only result in long-term disappointment. Phentermine is prescribed to suppress your appetite on a short-term basis, with three months of continuous use being the maximum advised. It is the patient’s responsibility to use this pill as a tool to help control appetite while following a sensible diet and exercise program. If phentermine is taken without any effort to change the lifestyle in other ways, then it is to be expected that weight gain is high on the list of side effects once the medication is no longer being taken.
Insomnia, or the inability to fall asleep or stay asleep, has been linked to phentermine, both as a side effect of taking the drug and as a withdrawal symptom. As phentermine stimulates the nervous system, most patients recognize the insomnia while taking the medication. However, insomnia can also be related to depression, which is a dangerous side effect that dieters may face after finishing their prescription. If you continue to suffer from insomnia for more than a few days, speak to your doctor to determine if further action is needed.
Phentermine helps suppress appetite and cravings by altering the levels of the mood-regulating neurotransmitters norepinephrine and dopamine. After quitting the drug, it often takes time for the brain to return to its normal state of functioning. Due to this, depression symptoms like sadness, low mood and fatigue are common symptoms of phentermine withdrawal, and for people with an underlying mental illness such as depression, these symptoms can be particularly harmful. Exercise and proper nutrition can alleviate some symptoms, and your doctor may prescribe appropriate medication if the problem persists.
How Can I Avoid Withdrawal Symptoms?
While withdrawal itself is not always avoidable, there are ways to help minimize symptoms. You should follow the prescription instructions as set out by your doctor, and you should also consult your doctor before attempting to discontinue phentermine so that you can discuss together how to manage and minimize any potential withdrawal symptoms. In many cases, gradually tapering down to a lower dose can reduce the severity of withdrawal, and as phentermine is available in doses ranging from 37.5mg down to 15mg, you should be able to taper down your dosage before stopping it. If you want to reduce your dosage before stopping it entirely, you should always check with your doctor before deciding to do so yourself, in order to ensure that this is an appropriate course of action for you.
While still taking phentermine, you should build yourself up towards the inevitable end of your prescription by using phentermine as a tool to help you achieve a maintainable healthy lifestyle. As well as eating healthily and exercising, it is important to establish a good sleeping routine and to take time to relax and look after your own well-being and emotional needs. This balanced routine will help you adjust to life without phentermine, both in terms of maintaining the weight loss you have achieved and in terms of managing any withdrawal symptoms you may experience.
A great way to continue this balanced routine is to use a weight loss supplement such as Phen Caps to manage the end of your phentermine prescription. Like phentermine, Phen Caps suppresses appetite/cravings and increases energy, meaning that the withdrawal symptoms of fatigue, low mood and weight gain are all less likely. Furthermore, you will benefit from further assistance with weight loss management, therefore extending the likelihood of successfully reaching your weight loss goals.
If you’ve experienced withdrawal symptoms following the end of your phentermine prescription, or if you have any great tips for how to minimize these symptoms, we’d love to hear from you! Please get in touch by commenting below!